Jump to content

Zengirl: trying to find a starting place...


Zengirl

Recommended Posts

I don't know if everyone is able to see/ read my intro & history...I don't want to repeat it all..?

Anyway, I've been on various cocktails of psychotropics for 15 yrs now, along with an opiate replacement drug, Suboxone, for a 10+ year opiate addiction which, temporarily killed the pain of childhood trauma & rape, but eventually stopped working as these self-medicating techniques always do. I have been diagnosed with Major Depression, Anxiety, Panic Disorder, OCD, & PTSD. Currently I am taking 40 mg of Prozac, 150mg of Lamictal, 50mg of Trazadone, & 2 mg of Suboxone. (Down from my starting dose of 16mg daily 3 yrs ago). The Suboxone w/d can be rougher than heroin or methadone...especially going from the small doses like from 2mg to completely off. I'm terrified of becoming non-functional & slipping back into those extreme states of despair, terror & mind-numbing panic. Common sense tells me I should first get off the opiate replacement then start to tackle the psych mess, but I don't know? Right now I simply feel terrified to begin a taper as I don't know how or what to start with. Has anyone here had a similar situation or have any thoughts on how/where to begin my journey? I am fully aware that this process may take a long time but I SO want my mind & body back and to be able to live a whole and healthy life without Having to rely on drugs and without living in such extreme & constant terror of my own mind & emotions. Thank you all for being here!

Link to comment

Welcome! You've come to a great site.

 

Others with experience will shortly chime in with their great advice. I alas don't have the experience or I'd offer suggestions. I noticed you are living in Alaska. It is a beautiful place to be working on being able to enjoy yourself and what is going on around you without the fog of these medicines.

Years:150mg Wellbutrin (to concentrate) 20-30 mg Celexa (rumination).

CT 8/2011 during a pregnancy attempt under MD orders. (Idiot!!!) Pregnancy hormones allowed it.

Felt great with 6 mg of melatonin per night to sleep plus preggo hormones-didn't last:(

Best time of my life. Botched IVF in Dec 2011.Stress.

Bone chilling exhaustion and told to go back on celexa and wellbutrin.

4/9/2012 Back on celexa wb for some relief, wb gave me heart palps so dropped and only need 6.6 mg celexa and 1/4 melatonin pill...IMPROVEMENT because my doses are much lower!

REMEMBER to get your thyroid and hormones checked/out of whack ones can appear LIKE MOOD DISORDERS!!

Link to comment

Hi Zengirl. Love the name. :)

 

I'm sorry you've been through so much. Every situation is so different and people respond differently to each drug and withdrawal. That said, I was on opiates for about 8 years for a neck injury and chronic pain. Always supervised by conservative anesthesia- pain management doc. When I told him I wanted to get off of the oxycodone, he prescribed Suboxone which I took prn (1-2 tabs/week to start). It controlled the pain and I had no withdrawal from the oxycodone (immediate release, not extended Oxycontin) which I had weaned myself down to 1 tab/day (can't recall dosage). I used acupuncture and chiro to control pain and used less and less Suboxone from 2008 until Sept. of 2011 when I ran out. I was taking 1/2 of a 2 mg tab prn or half of the sublingual films. I was in the midst of Pristiq protracted withdrawal and honestly didn't notice any specific symptoms of Suboxone withdrawal. I wasn't using it regularly or per prescribing instructions, but I wanted to share my experience with you. I had been so freaked out by 'opiate addiction' and anticipated the worst, but it didn't happen. I never heard about Suboxone withdraeal but I also didn't research it. Psychiatrists told me that opiate withdrawal would be terrible but never warned me of SS/NRI withdrawal.

Have you tried to taper Suboxone and, if so, what type of reaction did you have? What dose are you currently on? It is the nastiest tasting stuff!

 

One of the admins will advise on taper strategy. I just wanted to welcome you and let you know that, in my personal experience, opiate/Suboxone withdrawal was very straightforward and far less troublesome than I anticipated or was warned.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

Hi Elizabeth & Barbara,

Thanks so much for the warm welcome. gold star: I began the Suboxone at 16mg and slowly, after a period of 3 yrs. have gotten down to 2mg per day. I tried going to 2mg every other day about a month ago but had the worst restless legs, insomnia and anxiety that i stopped and went back to every day. I think I need to cut by smaller amts but the tabs only come in 2mg (the smallest)....I think I might have scared myself too much by what I've read/heard and having experienced severe opiate w/d's before really petrified me. I guess I need to do small little decreases?? Also, have no idea how it's interacting with my other psych drugs although my Psychiatrist is also my Addiction Medicine doc. Thanks again! Look forward to being a part of this place!

 

Zen

Link to comment
  • Administrator

Hello, Zengirl, welcome. Thank you for introducing yourself and your situation.

 

(The history you entered when you registered is private, only the admin staff can see it.)

 

Are you having any adverse effects from the Suboxone? Are you having any adverse effects from your drug combo?

 

Because of what happens when you withdraw from antidepressants, we suggest Taking multiple psych drugs? Taper the antidepressant first!

 

In your case, that would be Prozac.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Zen,

My experience is not typical in that I never used the full 16mg of Suboxone. Generally, every other day dosing is not recommended for tapering any drug although many docs will advise that. I had restless legs and terrible anxiety/early morning panic from Pristiq withdrawal. Does your psychiatrist have an opinion or plan for SSRI or other taper?

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy